Objective. The frequency of many adverse events (AEs) associated with low-dose glucocorticoid use is unclear. We sought to determine the prevalence of glucocorticoid-associated AEs in a large US managed care population. Methods. Using linked administrative and pharmacy claims, adults receiving ≥60 days of glucocorticoids were identified. These individuals were surveyed about glucocorticoid use and symptoms of 8 AEs commonly attributed to glucocorticoid use. Results. Of the 6,517 eligible glucocorticoid users identified, 2,446 (38%) returned the mailed survey. Respondents were 29% men with a mean ± SD age of 53 ± 14 years; 79% were white and 13% were African American. Respondents had a mean ± SD of 7 ± 3 comorbid conditions and were prescribed a mean ± SD prednisone-equivalent dosage of 16 ± 14 mg/day. More than 90% of individuals reported at least 1 AE associated with glucocorticoid use; 55% reported that at least 1 AE was very bothersome. Weight gain was the most common self-reported AE (70% of the individuals), cataracts (15%) and fractures (12%) were among the most serious. After multivariable adjustment, all AEs demonstrated a strong dose-dependent association with cumulative glucocorticoid use. Among users of low-dose therapy (≤7.5 mg of prednisone per day), increasing duration of use was significantly associated with acne, skin bruising, weight gain, and cataracts. Conclusion. The prevalence of 8 commonly attributed self-reported glucocorticoid-associated AEs was significantly associated with cumulative and average glucocorticoid dose in a dose-dependent fashion. Physicians should be vigilant for glucocorticoid-related AEs and should counsel patients about possible risks, even among low-dose long-term users. © 2006, American College of Rheumatology.